Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jun 17, 2017, 2:49 AM CDT for Kenosha County, Milwaukee County, Racine County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2017, 2:49 AM CDT (07:49 UTC)
- Expired
- Jun 17, 2017, 3:15 AM CDT
- In force
- 26 min
- Issued by
- NWS Milwaukee, WI
Counties Kenosha County, WI, Milwaukee County, WI, Racine County, WI
The radar
The Milwaukee radar (KMKX), 59 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 7.8 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 171 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 1586 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 298 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.2
The text
As transmitted.
229
WWUS83 KMKX 170749
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
249 AM CDT SAT JUN 17 2017
WIZ065-066-071-072-170815-
Waukesha-Milwaukee-Racine-Kenosha-
249 AM CDT SAT JUN 17 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MILWAUKEE...
RACINE...SOUTHEASTERN WAUKESHA AND KENOSHA COUNTIES...
At 249 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Muskego to near Union Grove to near
Paddock Lake. Movement was east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Milwaukee, Kenosha, Racine, New Berlin, Greenfield, Oak Creek, Mount
Pleasant, Muskego, South Milwaukee, Pleasant Prairie, Cudahy,
Greendale, St. Francis, Hales Corners, Sturtevant, Union Grove,
Paddock Lake, Camp Lake, Wind Lake and Silver Lake.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4269 8818 4292 8827 4298 8786 4295 8784
4288 8785 4285 8783 4278 8775 4276 8777
4271 8777 4267 8779 4266 8781 4261 8782
4259 8781 4249 8780 4250 8816
TIME...MOT...LOC 0749Z 263DEG 32KT 4286 8815 4270 8808 4253 8807
$$
HENTZWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jun 16, 9:02 PM CDT, 5 hours 47 minutes earlier.
Area forecast discussion, Jun 16, 9:02 PM CDT, 5 hours 47 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 902 PM CDT Fri Jun 16 2017 .UPDATE... Cool pool behind the approaching area of showers and thunderstorms trying to increase, but overall storm strength is decreasing a little. Isolated thunderstorm formed along the Lake breeze. had a hail spike, but SCAN/MRMS had 0.75 inch hail indicators. .AVIATION(00Z TAFS)... An area of showers and thunderstorms is expected to move through this evening and exit the far southeast during the early morning hours. CIGS MVFR with scattered IFR Vsby in showers/thunderstorms. There is a chance for additional thunderstorms showers behind this area through the night. 3000-4000ft cumulus are expected, mainly inland, on Saturday. There is another chance for showers and thunderstorms late Saturday afternoon and evening with MVFR ceilings. && .MARINE... Southeast winds will become light south to southwest winds. Another lake breeze is possible Saturday. Showers and thunderstorms expected tonight. there is another chance of thunderstorms Saturday. Stronger west winds are expected on Sunday. && .PREV DISCUSSION... (Issued 302 PM CDT Fri Jun 16 2017) DISCUSSION... TONIGHT and SATURDAY...Forecast Confidence is Medium... Storms are expected to develop upstream across Iowa and southern MN this afternoon in an area of surface convergence and increasing low level moisture convergence. They will move east into southern WI this evening. A mid level shortwave will be moving through during this time, and 850mb flow ramps up to 20-30 kts. This will help fuel showers and storms as they move across southern WI this evening. Some storms may be strong to severe with 1-2K J/KG Cape and 30 kts shear. It looks like scattered showers and some storms may continue into the night. Shortwave activity will continue during this time. The amount of instability is in question with the loss of heating. The low level jet slides off to the east and upper divergence weakens Saturday morning. This should result in a break in the precip. Some high level clouds may linger through the morning. Afternoon cumulus will likely develop inland from Lake Michigan. Weak surface low pressure will move across the region Saturday afternoon. An unstable airmass will still be in place with 1-2K J/KG Cape and 40-50 knots of shear. Meso models are showing a few showers popping during the afternoon, but most areas will be dry. More organized thunderstorms may move through the region late in the afternoon. Will have to watch the late afternoon and evening for severe potential. A lot depends on how worked over the atmosphere is from the overnight activity. Saturday night...Forecast confidence is medium. The low pressure system and its associated cold front will sweep through the area, likely exiting eastern Wisconsin by around midnight. Showers and storms are likely with its passage, but just where and how intense these storms will be depends on developments during the prior hours. The focus for the strongest storms may have shifted south of the border by evening, but there is much uncertainty with that. Cooler weather pushes in in the wake of the front. Sunday through Tuesday...Forecast confidence is high. A colder mid level trough will be carved out over the Great Lakes during this period. Temps cool off considerably with highs in the 70s. We could see some daily diurnal showers/isold thunderstorms each day. There are a few ripples of energy moving through this trough that could bring some organization to the precip. But, in general a quieter period coming up. Wednesday through Friday...Forecast confidence is medium. We shift from a northwest flow to a fast, more zonal flow later next week. Temps warm a bit and there are additional short waves periodically moving through to bring a chance of showers and storms at times. AVIATION(21Z TAFS)... VFR conditions expected through at least early Saturday afternoon. A line of showers and thunderstorms is expected to move through this evening. There is a chance for additional showers through the night. 2000-3000ft cumulus are expected, mainly inland, on Saturday. There is another chance for showers and thunderstorms late Saturday afternoon and evening with MVFR ceilings. MARINE... Southeast winds will continue through the day. Then light south to southwest winds are expected through Saturday. There are chancesfor showers and thunderstorms tonight and Saturday. Stronger west winds are expected on Sunday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Update...Hentz Tonight/Saturday and Aviation/Marine...Marquardt Saturday Night through Friday...Davis
Hazardous weather outlook, Jun 16, 7:47 PM CDT, 7 hours 2 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 747 PM CDT Fri Jun 16 2017 WIZ046-047-051-052-056>060-062>072-180100- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 747 PM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight There is a slight risk of severe thunderstorms this evening for most of south central and southeast Wisconsin. Large hail and damaging winds are the main threat. .DAYS TWO THROUGH SEVEN...Saturday through Friday There is a slight risk of severe thunderstorms across the southern two tier of counties in southern Wisconsin. A marginal risk of severe storms covers the remainder of south central and southeast Wisconsin. Large hail, strong winds and isolated tornadoes are possible. The main focus for severe storms will be across the far south and during the 3 pm to 9 pm timeframe. There is a small chance of thunderstorms at times from Sunday through Friday. No severe weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Saturday afternoon and evening. LMZ643>646-180100- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 747 PM CDT Fri Jun 16 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Thunderstorms are likely tonight, a few storms could produce strong winds dangerous to smaller craft. .DAYS TWO THROUGH SEVEN...Saturday through Friday Thunderstorms are likely again on Saturday. A few storms may be severe again, mainly south of Port Washington. There will be more chances of thunderstorms at times from Sunday through Friday. Hentz www.weather.gov/mkx
In the hours before
Special weather statement, Jun 17, 1:14 AM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
114 AM CDT SAT JUN 17 2017
WIZ064-065-069-070-170645-
Walworth-Rock-Waukesha-Jefferson-
114 AM CDT SAT JUN 17 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN WALWORTH...
NORTHEASTERN ROCK...SOUTHWESTERN WAUKESHA AND SOUTHEASTERN JEFFERSON
COUNTIES...
At 114 AM CDT, strong thunderstorms were clustered over Whitewater,
moving east at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Whitewater, Fort Atkinson, Mukwonago, Delafield, Milton, Wales,
Oconomowoc, Dousman, North Prairie, Palmyra, Potter Lake, Lake
Koshkonong, Rome, La Grange, Eagle, Hebron, Sullivan, Oconomowoc
Lake, Genesee Depot and Troy Center.
Very Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4275 8898 4293 8887 4310 8845 4284 8829
4284 8831 4281 8831
TIME...MOT...LOC 0614Z 255DEG 24KT 4287 8871
HENTZSpecial weather statement, Jun 17, 1:26 AM CDT, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
126 AM CDT SAT JUN 17 2017
WIZ069-070-170700-
Walworth-Rock-
126 AM CDT SAT JUN 17 2017
...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN ROCK
COUNTY...
At 126 AM CDT, strong thunderstorms were clustered near Rockton,
moving northeast at 30 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Janesville, Beloit, Clinton, Newark, Tiffany, Shopiere and Afton.
Heavy rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4250 8931 4252 8933 4268 8909 4255 8875
4249 8888
TIME...MOT...LOC 0626Z 235DEG 28KT 4251 8917
HENTZSpecial weather statement, Jun 17, 1:46 AM CDT, 1 hour 3 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 146 AM CDT SAT JUN 17 2017 WIZ064-065-070-170715- Walworth-Waukesha-Jefferson- 146 AM CDT SAT JUN 17 2017 ...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL WAUKESHA AND SOUTHEASTERN JEFFERSON COUNTIES... At 146 AM CDT, strong thunderstorms were clustered near Dousman, or 8 miles southwest of Wales, moving east at 25 mph. Winds in excess of 30 mph and pea size hail are possible with this storm. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4284 8859 4301 8867 4316 8824 4291 8812 TIME...MOT...LOC 0646Z 251DEG 21KT 4295 8854 HENTZ
Special weather statement, Jun 17, 1:59 AM CDT, 50 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
159 AM CDT SAT JUN 17 2017
WIZ064-065-069>072-170730-
Walworth-Rock-Waukesha-Racine-Jefferson-Kenosha-
159 AM CDT SAT JUN 17 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WALWORTH...WESTERN
RACINE...SOUTHWESTERN WAUKESHA AND WESTERN KENOSHA COUNTIES...
At 159 AM CDT, radar indicated strong thunderstorms were located
along a line extending from 8 miles north of Darien to Delavan to
near Sharon. Movement was east at 30 mph.
Winds in excess of 30 mph and pea size hail are possible with these
storms.
Locations impacted include...
Elkhorn, Delavan, Lake Geneva, Mukwonago, Twin Lakes, East Troy,
Williams Bay, Rochester, Genoa City, Walworth, Silver Lake, North
Prairie, Fontana-On-Geneva Lake, Sharon, Darien, Powers Lake, Browns
Lake, Como, Waterford North and Pell Lake.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4260 8874 4276 8883 4297 8831 4275 8819
4250 8817 4249 8873
TIME...MOT...LOC 0659Z 250DEG 28KT 4272 8872 4263 8867 4251 8866
HENTZSpecial weather statement, Jun 17, 2:25 AM CDT, 24 minutes before
Special Weather Statement National Weather Service Milwaukee/Sullivan WI 225 AM CDT SAT JUN 17 2017 WIZ065-066-070>072-170800- Walworth-Waukesha-Milwaukee-Racine-Kenosha- 225 AM CDT SAT JUN 17 2017 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WESTERN MILWAUKEE... EASTERN WALWORTH...RACINE...SOUTHERN WAUKESHA AND KENOSHA COUNTIES... At 224 AM CDT, radar indicated strong thunderstorms were located along a line extending from near North Prairie to 6 miles south of East Troy to Lake Geneva. Movement was east at 30 mph. Winds in excess of 30 mph and pea size hail are possible with these storms. Locations impacted include... Milwaukee, Kenosha, Waukesha, West Allis, Wauwatosa, New Berlin, Brookfield, Greenfield, Muskego, Pleasant Prairie, Greendale, Pewaukee, Hales Corners, Lake Geneva, Mukwonago, Twin Lakes, Elm Grove, Union Grove, East Troy and West Milwaukee. Torrential rainfall is also occurring with these storms, and may cause localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 4292 8851 4312 8799 4249 8792 4249 8848 TIME...MOT...LOC 0724Z 249DEG 28KT 4287 8842 4270 8841 4258 8840 HENTZ
Special weather statement, Jun 17, 2:49 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
249 AM CDT SAT JUN 17 2017
WIZ065-066-071-072-170815-
Waukesha-Milwaukee-Racine-Kenosha-
249 AM CDT SAT JUN 17 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN MILWAUKEE...
RACINE...SOUTHEASTERN WAUKESHA AND KENOSHA COUNTIES...
At 249 AM CDT, radar indicated strong thunderstorms were located
along a line extending from near Muskego to near Union Grove to near
Paddock Lake. Movement was east at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Milwaukee, Kenosha, Racine, New Berlin, Greenfield, Oak Creek, Mount
Pleasant, Muskego, South Milwaukee, Pleasant Prairie, Cudahy,
Greendale, St. Francis, Hales Corners, Sturtevant, Union Grove,
Paddock Lake, Camp Lake, Wind Lake and Silver Lake.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4269 8818 4292 8827 4298 8786 4295 8784
4288 8785 4285 8783 4278 8775 4276 8777
4271 8777 4267 8779 4266 8781 4261 8782
4259 8781 4249 8780 4250 8816
TIME...MOT...LOC 0749Z 263DEG 32KT 4286 8815 4270 8808 4253 8807
HENTZThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 7:59 PM CDT | Special Weather Statement | MKX | Sauk | 46 min |
| Jun 16, 8:23 PM CDT | Special Weather Statement | MKX | Sheboygan | 37 min |
| Jun 16, 8:45 PM CDT | Special Marine Warning | MKX | 30 min | |
| Jun 16, 9:05 PM CDT | Special Weather Statement | MKX | Marquette | 55 min |
| Jun 16, 9:50 PM CDT | Special Weather Statement | MKX | Iowa | 55 min |
| Jun 16, 9:53 PM CDT | Special Weather Statement | MKX | Dane | 52 min |
| Jun 16, 10:03 PM CDT | Severe Thunderstorm Warning | MKX | Dane | 42 min |
| Jun 16, 10:14 PM CDT | Special Weather Statement | MKX | Green | 46 min |
| Jun 16, 10:32 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 43 min |
| Jun 16, 10:43 PM CDT | Special Weather Statement | MKX | Jefferson | 47 min |
| Jun 16, 10:45 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Jefferson, Rock | 45 min |
| Jun 16, 11:03 PM CDT | Special Weather Statement | MKX | Dodge | 42 min |
| Jun 16, 11:12 PM CDT | Special Weather Statement | MKX | Lafayette | 48 min |
| Jun 16, 11:28 PM CDT | Special Weather Statement | MKX | Dane | 47 min |
| Jun 16, 11:49 PM CDT | Special Weather Statement | MKX | Dane | 26 min |
| Jun 16, 11:52 PM CDT | Special Weather Statement | MKX | Washington | 23 min |
| Jun 17, 12:04 AM CDT | Special Weather Statement | MKX | Lafayette | 26 min |
| Jun 17, 12:26 AM CDT | Special Weather Statement | MKX | Green | 34 min |
| Jun 17, 12:49 AM CDT | Special Weather Statement | MKX | Jefferson | 26 min |
| Jun 17, 1:00 AM CDT | Special Weather Statement | MKX | Green | 30 min |
| Jun 17, 1:14 AM CDT | Special Weather Statement | MKX | Jefferson | 31 min |
| Jun 17, 1:26 AM CDT | Special Weather Statement | MKX | Rock | 34 min |
| Jun 17, 1:46 AM CDT | Special Weather Statement | MKX | Waukesha | 29 min |
| Jun 17, 1:59 AM CDT | Special Weather Statement | MKX | Walworth | 31 min |
| Jun 17, 2:25 AM CDT | Special Weather Statement | MKX | Waukesha | 35 min |
| Jun 17, 3:03 AM CDT | Special Marine Warning | MKX | 57 min | |
| Jun 17, 6:05 PM CDT | Special Weather Statement | MKX | Lafayette | 25 min |
| Jun 17, 6:09 PM CDT | Tornado Warning | MKX | Lafayette | 36 min |
| Jun 17, 6:21 PM CDT | Special Weather Statement | MKX | Milwaukee | 24 min |
| Jun 17, 6:43 PM CDT | Special Weather Statement | MKX | Green, Rock | 32 min |
| Jun 17, 6:49 PM CDT | Special Weather Statement | MKX | Kenosha | 26 min |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.